Alert archive / Georgia / Heat Advisories in 2016
Heat Advisory 1, NWS Atlanta, GA
NWS Atlanta, GA issued this heat advisory at Jun 25, 2016, 3:34 AM EDT for 35 counties in Georgia. It took effect at Jun 25, 2016, 12:00 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2016, 3:34 AM EDT (07:34 UTC)
- In effect from
- Jun 25, 2016, 12:00 PM EDT
- Expired
- Jun 25, 2016, 10:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Atlanta, GA
All 35 counties
Baldwin County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Crawford County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Glascock County, GA, Hancock County, GA, Houston County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Laurens County, GA, Macon County, GA, Monroe County, GA, Montgomery County, GA, Peach County, GA, Pulaski County, GA, Putnam County, GA, Schley County, GA, Sumter County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Twiggs County, GA, Warren County, GA, Washington County, GA, Wheeler County, GA, Wilcox County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 8 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 568 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1999 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
838 WWUS72 KFFC 250734 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 334 AM EDT SAT JUN 25 2016 GAZ058>062-071>076-080>086-092>098-104>113-251545- /O.NEW.KFFC.HT.Y.0001.160625T1600Z-160626T0200Z/ BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-MONROE-JONES-BALDWIN- WASHINGTON-GLASCOCK-JEFFERSON-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY- LAURENS-TREUTLEN-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR- WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO... WARNER ROBINS...DUBLIN...AMERICUS...CORDELE...VIDALIA 334 AM EDT SAT JUN 25 2016 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS EVENING. * LOCATIONS...A LARGE PORTION OF CENTRAL GEORGIA...GENERALLY EAST AND SOUTH OF A LINE FROM AMERICUS TO JACKSON AND WARRENTON. * HEAT INDEX VALUES...105 TO 108. * IMPACTS...HEAT EXHAUSTION OR HEAT STROKE CAN QUICKLY OCCUR TO ANYONE WORKING OR PARTICIPATING IN OUTDOOR ACTIVITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY WARM OVERNIGHT TEMPERATURES. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM IF POSSIBLE AND STAY OUT OF DIRECT SUNSHINE. REMEMBER...THE ELDERLY...VERY YOUNG...AND PEOPLE WITH HEART CONDITIONS ARE MOST AT RISK IN EXTREME HEAT. FRIENDS...RELATIVES...AND NEIGHBORS ARE ENCOURAGED TO CHECK ON PEOPLE WHO MAY BE AT RISK. && $$
3 follow-up statements
250 WWUS72 KFFC 251455 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1055 AM EDT SAT JUN 25 2016 GAZ058>062-071>076-080>086-092>098-104>113-252300- /O.CON.KFFC.HT.Y.0001.160625T1600Z-160626T0200Z/ BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-MONROE-JONES-BALDWIN- WASHINGTON-GLASCOCK-JEFFERSON-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY- LAURENS-TREUTLEN-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR- WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO... WARNER ROBINS...DUBLIN...AMERICUS...CORDELE...VIDALIA 1055 AM EDT SAT JUN 25 2016 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * LOCATIONS...A LARGE PORTION OF CENTRAL GEORGIA...GENERALLY EAST AND SOUTH OF A LINE FROM AMERICUS TO JACKSON AND WARRENTON. * HEAT INDEX VALUES...105 TO 108. * IMPACTS...HEAT EXHAUSTION OR HEAT STROKE CAN QUICKLY OCCUR TO ANYONE WORKING OR PARTICIPATING IN OUTDOOR ACTIVITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY WARM OVERNIGHT TEMPERATURES. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM IF POSSIBLE AND STAY OUT OF DIRECT SUNSHINE. REMEMBER...THE ELDERLY... VERY YOUNG...AND PEOPLE WITH HEART CONDITIONS ARE MOST AT RISK IN EXTREME HEAT. FRIENDS... RELATIVES...AND NEIGHBORS ARE ENCOURAGED TO CHECK ON PEOPLE WHO MAY BE AT RISK. && $$
159 WWUS72 KFFC 252149 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 549 PM EDT SAT JUN 25 2016 GAZ058>062-071>076-080>086-092>098-104>113-260200- /O.CON.KFFC.HT.Y.0001.000000T0000Z-160626T0200Z/ BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-MONROE-JONES-BALDWIN- WASHINGTON-GLASCOCK-JEFFERSON-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY- LAURENS-TREUTLEN-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR- WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO... WARNER ROBINS...DUBLIN...AMERICUS...CORDELE...VIDALIA 549 PM EDT SAT JUN 25 2016 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * LOCATIONS...A LARGE PORTION OF CENTRAL GEORGIA...GENERALLY EAST AND SOUTH OF A LINE FROM AMERICUS TO JACKSON AND WARRENTON. * HEAT INDEX VALUES...105 TO 108. * IMPACTS...HEAT EXHAUSTION OR HEAT STROKE CAN QUICKLY OCCUR TO ANYONE WORKING OR PARTICIPATING IN OUTDOOR ACTIVITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY WARM OVERNIGHT TEMPERATURES. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM IF POSSIBLE AND STAY OUT OF DIRECT SUNSHINE. REMEMBER...THE ELDERLY... VERY YOUNG...AND PEOPLE WITH HEART CONDITIONS ARE MOST AT RISK IN EXTREME HEAT. FRIENDS... RELATIVES...AND NEIGHBORS ARE ENCOURAGED TO CHECK ON PEOPLE WHO MAY BE AT RISK. && $$
771 WWUS72 KFFC 260201 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1001 PM EDT SAT JUN 25 2016 GAZ058>062-071>076-080>086-092>098-104>113-260315- /O.EXP.KFFC.HT.Y.0001.000000T0000Z-160626T0200Z/ BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-MONROE-JONES-BALDWIN- WASHINGTON-GLASCOCK-JEFFERSON-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY- LAURENS-TREUTLEN-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR- WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO... WARNER ROBINS...DUBLIN...AMERICUS...CORDELE...VIDALIA 1001 PM EDT SAT JUN 25 2016 ...HEAT ADVISORY HAS EXPIRED... HEAT INDEX VALUES HAVE FALLEN BELOW CRITICAL THRESHOLDS. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this heat advisory went out at Jun 25, 1:35 AM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 25, 1:35 AM EDT, 1 hour 59 minutes before
Area Forecast Discussion...Updated for Aviation National Weather Service Peachtree City GA 135 AM EDT SAT JUN 25 2016 .UPDATE... No major changes needed to the ongoing forecast. Regional radar shows any tsra/shra activity that was approaching nw GA from AL has weakened. The hi-res models don't have a really good handle on the activity across central TN, so am opting to keep the isolated pops in for most areas through the overnight hours. Tweaked the hourly temp/dew grids. && .PREV DISCUSSION... /Issued 234 PM EDT FRI JUN 24 2016/ SHORT TERM /Tonight through Saturday Night/... Models in pretty good agreement through the short term. Very dry air aloft has suppress convection today but still wouldnt be surprised if there is an isolated tsra along any left over outflow boundaries from this mornings convection across extreme north GA. MCS moving into western TN has a trajectory toward the CWA however all models dissipate it before getting here. Having said that will maintain slight chance pops through the night over north and east GA. As the main surface trough moves out of the Tennessee Valley and into central GA Saturday...a back door front will move into northeast GA late Saturday afternoon and across much of north GA Saturday night. This will increase instability ahead of the front bringing a higher chance of convection Saturday afternoon and into Saturday night. Temperatures Saturday will rise into the upper 90s across parts of central Georgia. Heat index values will approach 105 degrees Saturday afternoon. However the biggest problem with max temps Saturday is the amount of clouds expected. If more convection develops than anticipated this will yield lower max temps. So will hold off on issuing a Heat Advisory at this time. 17 LONG TERM /Sunday through Friday/... Weak to moderate upper- level ridging remains in place over the region to start the extended forecast period. Ridge does not appear to be strong enough to suppress all convection...especially considering the proximity of surface boundaries and strong surface heating. Pattern shifts to northwest upper flow early in the new work week with continued scattered convection. Convection should also continue to show a decidedly diurnal bias...however passing short waves and surface boundaries will keep convective chances from drying up completely overnight through the period. High temperatures remain above seasonal normals into early next week...but should moderate somewhat as the upper ridge retreats west and is replaced with northwesterly upper flow. 20/16 AVIATION... 06Z Update... VFR ceilings and visibility through the period. Hi-res models are developing convection during peak heating this afternoon...but for now, will keep any prob30s to the south of KATL. Low end gusts around 15kt possible tomorrow also. //ATL Confidence...06Z Update... High confidence all elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 75 98 72 90 / 30 30 30 30 Atlanta 76 96 75 89 / 20 30 30 30 Blairsville 69 90 68 88 / 20 30 20 30 Cartersville 74 96 73 90 / 20 30 30 30 Columbus 75 97 76 94 / 20 20 30 40 Gainesville 75 95 73 88 / 20 30 30 30 Macon 75 99 75 94 / 20 30 30 30 Rome 73 97 71 90 / 20 30 30 30 Peachtree City 74 97 73 90 / 20 30 30 30 Vidalia 76 97 76 93 / 20 30 40 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 24, 9:43 PM EDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 943 PM EDT FRI JUN 24 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 943 PM EDT FRI JUN 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... HEAT INDICES OF NEAR ONE HUNDRED DEGREES CAN BE EXPECTED FOR MUCH OF THE AREA SATURDAY AFTERNOON...WITH PORTIONS OF CENTRAL GEORGIA POSSIBLY REACHING 105 DEGREES. A HEAT ADVISORY MAY BE NEEDED. SCATTERED THUNDERSTORMS ARE POSSIBLE AREA WIDE SATURDAY THROUGH WEDNESDAY. STRONG STORMS ARE POSSIBLE AND ISOLATED SEVERE STORMS CANNOT BE RULED OUT DUE TO THE MODERATELY UNSTABLE ENVIRONMENT EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 3:13 PM EDT | Special Weather Statement | FFC | Sumter | 32 min |
| Jun 25, 3:15 PM EDT | Severe Thunderstorm Warning | FFC | Sumter | 45 min |
| Jun 25, 3:39 PM EDT | Severe Thunderstorm Warning | FFC | Sumter | 51 min |
| Jun 25, 3:49 PM EDT | Special Weather Statement | FFC | Schley | 26 min |
| Jun 25, 4:11 PM EDT | Special Weather Statement | FFC | Marion, Schley | 49 min |
| Jun 25, 4:15 PM EDT | Severe Thunderstorm Warning | FFC | Sumter, Webster | 15 min |
| Jun 25, 4:27 PM EDT | Severe Thunderstorm Warning | FFC | Sumter, Webster | 21 min |
| Jun 25, 4:32 PM EDT | Special Weather Statement | FFC | Webster | 28 min |
| Jun 25, 4:39 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Stewart, Webster | 51 min |
| Jun 25, 4:56 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Stewart | 34 min |
| Jun 25, 5:30 PM EDT | Special Weather Statement | FFC | Webster | 30 min |
| Jun 25, 5:51 PM EDT | Special Weather Statement | FFC | Talbot | 24 min |
| Jun 25, 6:03 PM EDT | Special Weather Statement | FFC | Wilcox | 27 min |
| Jun 25, 6:08 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Wilcox | 23 min |
| Jun 25, 6:12 PM EDT | Special Weather Statement | FFC | Marion | 33 min |
| Jun 25, 6:28 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Muscogee, Talbot | 47 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.